Alert archive / Wisconsin / Gale Warnings in 2013
Gale Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jan 15, 2013, 4:24 AM CST. It took effect at Jan 16, 2013, 3:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2013, 4:24 AM CST (10:24 UTC)
- In effect from
- Jan 16, 2013, 3:00 AM CST
- Expired
- Jan 16, 2013, 3:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
006 WHUS73 KGRB 151024 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 424 AM CST TUE JAN 15 2013 ...GALE FORCE GUSTS EXPECTED LATE TONIGHT INTO WEDNESDAY... .GUSTY SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON...THEN PEAK LATE TONIGHT THROUGH MIDDAY WEDNESDAY...AHEAD OF AN APPROACHING COLD FRONT. GALE FORCE GUSTS AND HIGH WAVES ARE EXPECTED... ESPECIALLY LATE TONIGHT INTO WEDNESDAY. LMZ521-522-541>543-151830- /O.NEW.KGRB.SC.Y.0008.130115T2100Z-130116T0900Z/ /O.UPG.KGRB.GL.A.0001.130116T0900Z-130116T1800Z/ /O.NEW.KGRB.GL.W.0003.130116T0900Z-130116T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 424 AM CST TUE JAN 15 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 3 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS AFTERNOON...THEN PEAK AT AROUND 30 KTS WITH GALE FORCE GUSTS TO 35 TO 40 KTS LATE TONIGHT THROUGH MIDDAY WEDNESDAY. THE WINDS WILL VEER WEST AND DECREASE BY MID-AFTERNOON WEDNESDAY. * WAVES WILL BUILD TO 3 TO 5 FT LATE THIS AFTERNOON...PEAK AT 5 TO 8 FT LATE TONIGHT THROUGH MIDDAY WEDNESDAY...THEN SUBSIDE TO 2 TO 4 FT LATE WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KIECKBUSCH
6 follow-up statements
818 WHUS73 KGRB 151609 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1009 AM CST TUE JAN 15 2013 ...GALE FORCE GUSTS EXPECTED LATE TONIGHT INTO WEDNESDAY... .GUSTY SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON...THEN PEAK LATE TONIGHT THROUGH MIDDAY WEDNESDAY...AHEAD OF AN APPROACHING COLD FRONT. GALE FORCE GUSTS AND HIGH WAVES ARE EXPECTED... ESPECIALLY LATE TONIGHT INTO WEDNESDAY. LMZ521-522-541>543-160015- /O.CON.KGRB.SC.Y.0008.130115T2100Z-130116T0900Z/ /O.CON.KGRB.GL.W.0003.130116T0900Z-130116T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1009 AM CST TUE JAN 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM CST WEDNESDAY... * SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS AFTERNOON...THEN PEAK AT AROUND 30 KTS WITH GALE FORCE GUSTS TO 35 TO 40 KTS LATE TONIGHT THROUGH MIDDAY WEDNESDAY. THE WINDS WILL VEER WEST AND DECREASE BY MID-AFTERNOON WEDNESDAY. * WAVES WILL BUILD TO 3 TO 5 FT LATE THIS AFTERNOON...PEAK AT 5 TO 8 FT LATE TONIGHT THROUGH MIDDAY WEDNESDAY...THEN SUBSIDE TO 2 TO 4 FT LATE WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
977 WHUS73 KGRB 152128 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 328 PM CST TUE JAN 15 2013 ...GALE FORCE GUSTS EXPECTED LATE TONIGHT INTO WEDNESDAY... .GUSTY SOUTHWEST WINDS WILL CONTINUE TO INCREASE EARLY THIS EVENING...THEN PEAK LATE TONIGHT THROUGH MIDDAY WEDNESDAY...AHEAD OF AN APPROACHING COLD FRONT. GALE FORCE GUSTS AND HIGH WAVES ARE EXPECTED...ESPECIALLY LATE TONIGHT INTO WEDNESDAY. LMZ521-522-541>543-160530- /O.CON.KGRB.SC.Y.0008.000000T0000Z-130116T0900Z/ /O.CON.KGRB.GL.W.0003.130116T0900Z-130116T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 328 PM CST TUE JAN 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM CST WEDNESDAY... * SOUTHWEST WINDS OF 15 TO 25 KTS THIS EVENING WILL INCREASE TO 30 KTS WITH GALE FORCE GUSTS TO 35 TO 40 KTS LATE TONIGHT THROUGH MIDDAY WEDNESDAY. THE WINDS WILL VEER WEST AND DECREASE BY MID- AFTERNOON WEDNESDAY. * WAVES WILL BUILD TO 3 TO 6 FT ON THE BAY...AND TO 6 TO 10 FT ON LAKE MICHIGAN LATE TONIGHT...AND CONTINUE THROUGH MIDDAY WEDNESDAY...THEN SUBSIDE TO 2 TO 4 FT LATE WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
677 WHUS73 KGRB 160328 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 928 PM CST TUE JAN 15 2013 ...GALE FORCE GUSTS EXPECTED LATE TONIGHT INTO WEDNESDAY... .GUSTY SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS EVENING...THEN PEAK OVERNIGHT THROUGH MIDDAY WEDNESDAY...AHEAD OF AN APPROACHING COLD FRONT. GALE FORCE GUSTS AND HIGH WAVES ARE EXPECTED...ESPECIALLY OVERNIGHT INTO WEDNESDAY MORNING. LMZ521-522-541>543-161130- /O.CON.KGRB.SC.Y.0008.000000T0000Z-130116T0900Z/ /O.CON.KGRB.GL.W.0003.130116T0900Z-130116T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 928 PM CST TUE JAN 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM CST WEDNESDAY... * SOUTHWEST WINDS OF 15 TO 25 KTS LATE THIS EVENING WILL INCREASE TO 30 KTS WITH GALE FORCE GUSTS TO 35 TO 40 KTS OVERNIGHT AND CONTINUE THROUGH MIDDAY WEDNESDAY. THE WINDS WILL VEER WEST AND DECREASE BY MID-AFTERNOON WEDNESDAY. * WAVES WILL BUILD TO 3 TO 6 FT ON THE BAY...AND TO 6 TO 10 FT ON LAKE MICHIGAN OVERNIGHT...AND CONTINUE THROUGH MIDDAY WEDNESDAY...THEN SUBSIDE TO 2 TO 4 FT LATE WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
928 WHUS73 KGRB 161011 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 411 AM CST WED JAN 16 2013 ...GALE FORCE GUSTS EXPECTED TODAY... .SOUTHWEST WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT THIS MORNING. GALE FORCE GUSTS OVER 35 KTS CAN BE EXPECTED THROUGH ABOUT MIDDAY. LMZ521-522-541>543-161815- /O.CON.KGRB.GL.W.0003.000000T0000Z-130116T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 411 AM CST WED JAN 16 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * SOUTHWEST WINDS 15 TO 25 KTS WITH GALE FORCE GUSTS TO 35 TO 40 KTS ARE ANTICIPATED THROUGH MIDDAY TODAY. THE WINDS WILL VEER WEST AND DECREASE BY MID-AFTERNOON. * WAVES WILL BUILD TO 4 TO 8 FT THIS MORNING...THEN SUBSIDE TO 2 TO 4 FT BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TSK
866 WHUS73 KGRB 161607 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1007 AM CST WED JAN 16 2013 ...GALE FORCE GUSTS EXPECTED TODAY... .SOUTHWEST WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT THIS MORNING. GALE FORCE GUSTS OVER 35 KTS CAN BE EXPECTED THROUGH ABOUT MIDDAY. LMZ521-522-541>543-162100- /O.CON.KGRB.GL.W.0003.000000T0000Z-130116T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1007 AM CST WED JAN 16 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * SOUTHWEST WINDS 15 TO 25 KTS WITH GALE FORCE GUSTS TO 35 TO 40 KTS ARE ANTICIPATED THROUGH MIDDAY TODAY. THE WINDS WILL VEER WEST AND DECREASE BY MID-AFTERNOON. * WAVES WILL BUILD TO 4 TO 8 FT THIS MORNING...THEN SUBSIDE TO 2 TO 4 FT BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
420 WHUS73 KGRB 162058 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 258 PM CST WED JAN 16 2013 ...WIND AND WAVES WILL CONTINUE TO DIMINISH TONIGHT... .WEST TO NORTHWEST WINDS AND LARGE WAVES WILL DIMINISH THIS EVENING AS A COLD FRONT PUSHES SOUTH AND EAST OF THE AREA. LMZ521-522-541>543-170300- /O.EXP.KGRB.GL.W.0003.000000T0000Z-130116T2100Z/ /O.NEW.KGRB.SC.Y.0009.130116T2100Z-130117T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 258 PM CST WED JAN 16 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WEST TO NORTHWEST WINDS 10 TO 20 KTS WITH GUSTS TO AROUND 25 KTS THROUGH THE EARLY EVENING HOURS. A FEW GUSTS TO 30 KTS ARE POSSIBLE NEAR DEATHS DOOR AS WELL. * WAVES OF 3 TO 5 FT ARE EXPECTED THROUGH THE EARLY EVENING HOURS...THEN WILL SUBSIDE TO 1 TO 3 FT BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 15, 3:45 AM CST, 39 minutes earlier.
Area forecast discussion, Jan 15, 3:45 AM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CST TUE JAN 15 2013 .SHORT TERM...TODAY THROUGH WEDNESDAY...THE MAIN FCST CONCERNS INCLUDE TEMPERATURES...AND PCPN TRENDS LATE TONIGHT INTO WEDNESDAY. A S/W TROF AND DEVELOPING WEAK WAA ON THE NW PERIPHERY OF A SFC HIGH WILL BRING SOME CLOUDS TO NC WI THIS MORNING...BUT PARTLY CLOUDY SKIES SHOULD PREVAIL OVER MOST OF THE AREA TODAY. USED A BLEND OF THE TOP PERFORMING GUIDANCE SETS FOR MAX TEMPS...WHICH RESULTED IN THE MID TO UPPER 20S OVER MOST OF THE CWA. EXPECT AN INCREASE IN CLOUDS TONIGHT AS A CLIPPER SYSTEM TRACKS THROUGH ONTARIO...BRINGING AN ASSOCIATED COLD FRONT INTO NW WI LATE. THE LFQ OF A STRONG JET STREAK AND SOME WEAK WAA IS EXPECTED TO BRING SOME SNOW SHOWERS TO NC/C WI LATE TONIGHT...A LITTLE SLOWER THAN THE PREVIOUS FCST. MIN TEMPS SHOULD BE IN THE TEENS...WITH SOME LOWER 20S NEAR THE LKSHR. ON WEDNESDAY...SCT SNOW SHOWERS OR FLURRIES ARE EXPECTED TO ACCOMPANY THE COLD FRONT AND JET STREAK AS THEY MOVE THROUGH THE FCST AREA. THE BEST CHANCE OF SNOW SHOULD OCCUR DURING THE MORNING. TEMPS WILL MODERATE A BIT IN ADVANCE OF THE FRONT... ALLOWING MAX TEMPS TO CLIMB INTO THE UPPER 20S AND LOWER 30S ACROSS ALL BUT FAR NC WI. .LONG TERM...WED NGT THRU NEXT MON. MEAN FLOW WHICH HAD CONSISTED OF UPR RDGS OVER THE ERN PACIFIC/WRN ATLANTIC AND CNTRL CONUS UPR TROF FOR THE PAST WEEK IS FCST TO GRADUALLY CHANGE AS THE ATLANTIC RDG BREAKS DOWN AND THE UPR TROF ENCOMPASSES THE ERN TWO-THIRDS OF THE CONUS. THIS WL PLACE NE WI ESSENTIALLY IN A NW FLOW ALOFT AND SUSCEPTIBLE TO CLIPPER SYSTEMS AT REGULAR INTERVALS. TRYING TO TIME THESE CLIPPERS...AMOUNT OF SNOW WITH EACH ONE AND DEPTH OF ARCTIC AIR LATE IN THE PERIOD ARE THE FCST ISSUES THAT MUST BE DEALT WITH. THE CDFNT CONTS TO PULL AWAY FROM NE WI WED NGT LEAVING A PREVAILING W-NW WIND AND ANOTHER TASTE OF CANADIAN AIR. SEVERAL PROBLEMS TO DEAL WITH WED NGT RANGING FROM LAKE EFFECT TO CLOUD TRENDS TO MIN TEMPS. MDLS DIFFER AS TO HOW MUCH COLD AIR WL OVERSPREAD WI WITH THE NAM AVERAGING -10 TO -15C...WHILE THE GFS IS ADVERTISING -17 TO -22C BY 12Z THU. IN ADDITION...THE NAM KEEPS SOME MID-LEVEL MOISTURE AROUND THRU THE NGT WHILE THE GFS ADVECTS SOME PRETTY DRY AIR INTO WI AND CLEARS OUT THE CLOUDS. DUE TO THE NW FLOW ALOFT COUPLED WITH THE PASSAGE OF A SHORTWAVE...FEEL MOSTLY CLOUDY SKIES WL SUFFICE FOR MOST OF THE FCST AREA. THIS WOULD ALLOW TEMPS TO FALL SOMEWHERE BETWEEN THE 'COLD' GFS AND 'MILD' NAM WITH READINGS RANGING FROM AROUND ZERO N-CNTRL TO NEAR 10 ABOVE LAKESIDE. AS FOR LAKE EFFECT...TRAJS CONT TO HAVE TOO MUCH OF A WESTERLY COMPONENT TO BRING SIGNIFICANT ACCUMULATIONS TO N-CNTRL WI. THAT BEING SAID...DELTA-T VALUES RISE INTO THE LWR 20S AND LAKE-INDUCED CAPES REACH > 500 J/KG SO WL NEED TO WATCH VILAS CNTY CLOSELY ALTHO THE BULK OF THE SNOW SHWR ACTIVITY WL REMAIN NORTH OF THE MI BORDER. A WEAKENING RDG OF HI PRES IS EXPECTED TO BUILD INTO THE WRN GREAT LAKES REGION ON THU AND SHOULD BE ABLE TO PROVIDE FOR A MIX OF SUN AND CLOUDS WITH BELOW NORMAL TEMPS AND WIND CHILL VALUES IN THE SINGLE DIGITS ABOVE OR BELOW ZERO. WHILE THE TIMING OF THE NEXT CLIPPER REMAINS PROBLEMATIC THU NGT... IT IS THE STRENGTH OF THE WAA PRECEDING THE CLIPPER THAT WL DETERMINE THE EXTENT OF THE LIGHT SNOW. THE GFS AND ECMWF ARE MORE AGGRESSIVELY BRINGING A TIGHT BAROCLINIC ZONE INTO NE WI WITH 8H TEMPS RISING INTO THE -3 TO -8C RANGE BY 12Z FRI. THERE SHOULD BE ENUF MOISTURE PRESENT (PW VALUES ABOUT 150% OF NORMAL) FOR LIGHT SNOW TO DEVELOP...ESPECIALLY OVER THE NORTH WHERE THE WAA IS STRONGER. HAVE RAISED POPS THROUGHOUT THE FCST AREA (PRIMARILY AFTER MIDNGT) AND PLACED MINOR ACCUMULATION NUMBERS (LESS THAN AN INCH) ACROSS THE NORTH. THE CLIPPER ITSELF THEN RACES FROM THE NRN PLAINS TO NRN SECTIONS OF THE GREAT LAKES ON FRI. AS WITH MOST CLIPPERS...THE BETTER FORCING/LIFT TAKE PLACE ALONG AND NORTH OF THE SFC LOW TRACK...THUS NOT MUCH SNOW EXPECTED OVER NE WI WITH ONLY CHC POPS NEAR THE MI BORDER. SW WINDS AHEAD OF THE CLIPPER SHOULD BRING MILDER AIR INTO WI WITH MAX TEMPS RANGING FROM AROUND 30 NORTH...MIDDLE 30S CNTRL/E-CNTRL. MDL DISCREPANCIES REAPPEAR ON SAT AS THE GFS CONTS TO SEND A SECOND CLIPPER THRU THE GREAT LAKES IN A DEEPENING FASHION...WHILE THE ECMWF HAS HARDLY ANY SFC REFLECTION AT ALL. THE GEM FAVORS THE GFS (ALBEIT WEAKER) AND THE UKMET FAVORS THE ECMWF. PREFER TO FOLLOW THE CONSENSUS SOLUTION WHICH LEANS TOWARD THE WEAKER ECMWF/UKMET... BUT EVEN SO...WL NEED TO CARRY CHC POPS IN THE FCST FOR SAT AS SATURATION AND LIFT OCCUR AHEAD OF THE APPROACHING AREA OF LOW PRES. WHAT THERE IS OF THIS CLIPPER RACES EAST PAST THE ERN GREAT LAKES SAT NGT AND SENDS A CDFNT THRU WI ON SUNDAY. ARCTIC AIR MASS IS THEN FCST TO OVERSPREAD THE REGION ON SUNDAY AS 8H TEMPS CRASH TO AROUND -22C BY 00Z MON. OBVIOUSLY...THIS LEADS TO LAKE EFFECT POTENTIAL FOR N-CNTRL WI IF TRAJS COOPERATE. AT THIS POINT...IT APPEARS THAT TRAJS ARE AGAIN W-NW WHICH WOULD KEEP MOST OF THE SNOW SHWRS IN UPR MI. EVEN INTO MON THERE ARE ISSUES WITH THE FCST AS THE ECMWF ATTEMPTS TO SWING A THIRD CLIPPER INTO THE GREAT LAKES WHILE THE GFS HAS NO SUCH FEATURE. AT THIS TIME...HAVE ONLY MENTIONED A SLIGHT CHC POP IN THE GRIDS AND WL WAIT FOR THE MDLS TO COME INTO BETTER AGREEMENT. THE MAIN THING FOR MON WL BE THE ARCTIC AIR WHICH WOULD BRING MAX TEMPS ONLY INTO THE SINGLE DIGITS TO LWR TEENS WITH WIND CHILL READINGS APPROACHING/SURPASSING WIND CHILL ADVY CRITERIA. && .AVIATION...AN AREA OF STRATOCUMULUS/ALTOCUMULUS AND LOCAL MVFR CIGS OVER NORTHERN WI SHOULD GRADUALLY SHIFT NORTH OF THE RGN THIS MORNING...FOLLOWED BY VFR CONDITIONS FOR THE REST OF TODAY AND THIS EVENING. SOME LIGHT SNOW AND ASSOCIATED MVFR CIGS SHOULD MOVE INTO NORTH CENTRAL WI LATE TONIGHT. INCREASING SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL CAUSE SOME LLWS TO DEVELOP TONIGHT. && .MARINE...WILL ISSUE A SMALL CRAFT ADVISORY LATER THIS AFTERNOON AS SW WINDS GUST TO 25+ KTS AND WAVES INCREASE TO 3-5 FT. WILL RAMP UP TO A GALE WARNING BY 09Z/WEDS...AND CONTINUE THE GALE WARNING THROUGH 21Z/WEDS. GALE FORCE GUSTS TO 35 TO 40 KTS ARE MOST LIKELY FROM 09Z-18Z/WED...BUT THE LATER EXPIRATION TIME WILL ALLOW FOR CONDITIONS TO RAMP BACK DOWN...AS WINDS TURN WEST AND DECREASE IN THE WAKE OF A COLD FRONTAL PASSAGE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/KALLAS
Hazardous weather outlook, Jan 14, 2:48 PM CST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 248 PM CST MON JAN 14 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 248 PM CST MON JAN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY LIGHT SNOW COULD RESULT IN SOME SLIPPERY ROADWAYS LATE TUESDAY NIGHT AND WEDNESDAY AS A WEAK STORM SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-152100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 248 PM CST MON JAN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY SOUTHWEST GALES ARE EXPECTED LATE TUESDAY NIGHT THROUGH EARLY WEDNESDAY AFTERNOON. SKOWRONSKI/BERSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 4:24 AM CST | Small Craft Advisory | GRB | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.